Tornadoes · United States · Texas · 2007
EF0 tornado, Lake Livingston Dam, Texas, July 3, 2007
This EF0 tornado ran 0.1 miles across San Jacinto County on July 3, 2007, touching down at 9:37 AM CDT and reaching 10 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- July 3, 2007
- Touchdown
- 9:37 AM CDT (14:37 UTC)
- Lifted
- 9:38 AM CDT (14:38 UTC)
- On the ground
- 1 minutes
- Path length
- 0.1 miles (0.2 km)
- Path width
- 10 yards (9 m)
- Deaths
- 0
- Injuries
- 0
- County
- San Jacinto County
- Touchdown point
- 30.753, -95.143
- Lift-off point
- 30.753, -95.143
- Record number
- 0707030837-01
What the Weather Service recorded
Residual thunderstorm boundaries from previous day storms allowed a focus for various northern storms to form upon and slowly travel. Upper level low, combined with abundant moisture, produced numerous showers and thunderstorms through the 4th of July.
Waterspout sighted over Lake Livingston just west of Onalaska.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the tornado touched down at Jul 3, 3:52 AM CDT, 5 hours 45 minutes earlier.
Area forecast discussion, Jul 3, 3:52 AM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
352 AM CDT TUE JUL 3 2007
...POTENTIAL FOR HEAVY RAINFALL CONTINUES FOR SOUTHEAST TEXAS
TODAY...
.DISCUSSION...SATELLITE AND RADAR IMAGES INDICATE THE MCS FEATURE
DEVELOPING ACROSS THE WESTERN GULF OF MEXICO EARLY THIS MORNING
CONTINUES TO SLOWLY MOVE TOWARDS THE UPPER TEXAS COAST. THIS AREA
OF CONVECTION WILL LIKELY IMPACT THE COASTAL SECTIONS LATER THIS
MORNING. QUESTION IS WHETHER ADDITIONAL SHOWERS AND THUNDERSTORMS
WILL DEVELOP ALONG THE PERIPHERY OF THE MCS AND IMPACT THE
SOUTHWEST PORTIONS OF SOUTHEAST TX THAT HAVE ALREADY RECEIVED
HEAVY RAINFALL FROM YESTERDAYS MCS EVENT. FLOOD WATCH CURRENTLY
IN EFFECT THIS MORNING THROUGH THE AFTERNOON FOR THIS AREA. AS
ABUNDANT MOISTURE ACROSS THE WESTERN GULF CONTINUES TO ADVECT
NORTHWARD INTO SOUTHEAST TX WHERE PRECIPITABLE WATER VALUES REMAIN
NEAR 2 INCHES...OUTFLOW FROM THE MCS OVER THE WESTERN GULF SHOULD
PROVIDE A FOCUS FOR LOW LEVEL CONVERGENCE AS THE 500MB LOW ACROSS
CENTRAL TX CONTINUES TO PROVIDE WEAKNESS IN THE 500MB RIDGE ACROSS
EAST TX FOR SHOWERS AND THUNDERSTORMS TO DEVELOP. WILL KEEP
MENTION OF HIGH RAIN CHANCES TODAY AS A RESULT. ALSO...WILL
CONTINUE TO MENTION SOME STORMS PRODUCING HEAVY RAINFALL AS WELL.
MODELS IN FAIRLY GOOD AGREEMENT WITH THE 500MB LOW DRIFTING SLOWLY
SOUTHWEST THE NEXT COUPLE OF DAYS. WITH 1000MB- 500MB RELATIVE
HUMIDITY LEVELS REMAINING HIGH ACROSS EAST TX...RAIN CHANCES TO
CONTINUE TONIGHT THROUGH THURSDAY AS THE 500MB LOW MOVES SLOWLY
INTO NORTHERN MEXICO THURSDAY. RAIN CHANCES SHOULD DIMINISH
TOWARDS THE END OF THE WEEK INTO THE WEEKEND AS THE SUBTROPICAL
RIDGE BUILDS ACROSS SOUTHEAST TX ALLOWING SUBSIDENCE TO INCREASE
ACROSS THE AREA. WITH THE DECREASE IN RAIN CHANCES AND CLOUD
COVER...TEMPERATURES SHOULD RETURN TO NORMAL BY THE END OF THE
WEEK. 32
&&
.AVIATION...
ANOTHER MESSY AVIATION DAY ON TAP. EXPECT PRECIP NEAR THE COAST TO
SPREAD INLAND THRU THE MORNING HOURS AND ACROSS ALL OF THE
NORTHERNMOST TERMINALS BY NOON. EXPECT THE HEAVIEST AND MORE
SIGNIFICANT RAIN/STORMS TO OCCUR IN THE MORNING AND EARLY AFTN
HOURS...FOLLOWED BY LIGHT RAIN LATER IN THE DAY (SIMILAR TO MONDAY).
EXCEPTION MAY BE NEAR THE COAST WHERE IT COULD PERSIST A BIT LONGER
DEPENDING ON HOW LONG THE CONVERGENT SFC BOUNDARY LINGERS. MODELS
SHOWING A CONVECTIVE COMPLEX REDEVELOPING SOMEWHERE OVER SE TX THIS
EVENING AND OVERNIGHT. FIRST GLANCE WOULD POINT TO A POSSIBLE
FEEDBACK ISSUE BUT IT IS VERY CONCERNING GIVEN THAT GFS/NAM/CANADIAN
ALL SHOW SOMETHING - JUST WITH DIFFERENT PLACEMENTS & INTENSITIES.
WILL JUST THROW SOME VCSHS IN THE TAFS FOR NOW UNTIL WE BECOME MORE
CONFIDENT ONE WAY OR THE OTHER. FOR PLANNING PURPOSES ITS PROBABLY
SAFE TO EXPECT A REPEAT OF WHAT IS CURRENTLY GOING ON REPEATING
ITSELF AGAIN TOMORROW - ADDITIONAL DEVELOPMENT OFFSHORE AFTER
MIDNIGHT & SPREADING INLAND WED MORNING/AFTN. NEEDLESS TO SAY...FCST
CONFIDENCE IS LOW BEYOND 00Z WED. 47
&&
.MARINE...
PRIMARY MARINE ISSUE TO DEAL WITH THE NEXT COUPLE/SEVERAL DAYS IS
TSTM COVERAGE. WIDESPREAD PRECIP ONGOING IN THE GULF WHERE A
CONVERGENT SFC BOUNDARY IS CURRENTLY SET UP (MODERATE SE WINDS WELL
OFFSHORE RUNNING INTO LIGHTER EASTERLY FLOW NEAR THE COAST). GOOD
CHANCES OF ADDITIONAL DEVELOPMENT IN THE WATERS THRU AT LEAST
THURSDAY. AS ALWAYS...WINDS & SEAS HIGHER IN AND NEAR THE STRONGER
STORMS. OTHERWISE...LIGHT TO MODERATE ONSHORE FLOW AND 2-4FT SEAS
FOR MOST OF THE WORKWEEK. SFC HIGH MAY BUILD INTO THE NW GULF THIS
WEEKEND CAUSING WINDS TO GO SW AND DIMINISH IN SPEED. SEAS SHOULD
DROP EVEN FURTHER IF THIS OCCURS. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 87 74 86 74 91 / 70 50 70 50 50
HOUSTON (IAH) 85 74 86 75 90 / 70 50 70 50 50
GALVESTON (GLS) 86 79 86 80 87 / 70 50 70 50 50
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...COLORADO...FORT BEND...JACKSON...
MATAGORDA...WALLER...WASHINGTON...WHARTON.
GM...NONE.
&&
DISCUSSION...32
AVIATION/MARINE...47Hazardous weather outlook, Jul 3, 5:53 AM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 553 AM CDT TUE JUL 3 2007 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 041100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 553 AM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...FLASH FLOOD WATCH IN EFFECT FOR WESTERN AND SOUTHWESTERN PORTIONS OF SOUTHEAST TEXAS TODAY... .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW ACROSS CENTRAL TEXAS AND ABUNDANT TROPICAL MOISTURE ACROSS THE AREA WILL CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...WITH SOME STORMS PRODUCING LOCALLY HEAVY RAINFALL...ACROSS SOUTHEAST TEXAS TODAY AND TONIGHT. RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED ACROSS THE AREA WITH ISOLATED AMOUNTS OF 4 TO 6 INCHES POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE WESTERN AND SOUTHWEST PORTIONS OF SOUTHEAST TEXAS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ABUNDANT TROPICAL MOISTURE ACROSS SOUTHEAST TEXAS WILL CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WEDNESDAY AND THURSDAY AS THE UPPER LEVEL LOW ACROSS CENTRAL TEXAS MOVES SLOWLY SOUTHWEST. RAIN CHANCES SHOULD DIMINISH TOWARDS THE END OF THE WEEK AS THE UPPER LOW FINALLY MOVES INTO NORTHERN MEXICO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
The surface observations
Huntsville Municipal Airport (UTS), 42 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Houston radar (KHGX), 143 km away, was scanning. The volume nearest the touchdown began at 14:38 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2007 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of July 3, 2007
13 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| July 3 | 3:14 PM MDT | EF0 | Kit Carson, CO | 0.5 | 10 | |||
| July 3 | 3:21 PM MDT | EF0 | Kit Carson, CO | 3.0 | 20 | |||
| July 3 | 3:31 PM MDT | EF0 | Kit Carson, CO | 0.5 | 10 | |||
| July 3 | 3:36 PM MDT | EF0 | Kit Carson, CO | 1.5 | 20 | |||
| July 3 | 3:45 PM MDT | EF0 | Kit Carson, CO | 0.5 | 20 | |||
| July 3 | 3:45 PM MDT | EF0 | Kit Carson, CO | 1.0 | 20 | |||
| July 3 | 3:49 PM MDT | EF0 | Kit Carson, CO | 0.5 | 10 | |||
| July 3 | 3:57 PM MDT | EF0 | Kit Carson, CO | 1.5 | 50 | $15,000 | ||
| July 3 | 3:57 PM MDT | EF1 | Kit Carson, CO | 2.0 | 50 | $15,000 | ||
| July 3 | 4:08 PM MDT | EF0 | Kit Carson, CO | 0.5 | 10 | |||
| July 3 | 4:29 PM MDT | EF0 | Kit Carson, CO | 0.5 | 10 | |||
| July 3 | 9:05 PM CDT | EF0 | Calhoun, IA | 0.1 | 30 | |||
| July 3 | 9:03 PM MDT | EF0 | Bent, CO | 0.1 | 50 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.